Angie - posted on 03/02/2010 ( 12 moms have responded )
Hi, I have a 7 year old son who is in the first grade and have known for a while that he was probably adhd but got the diagnosis at the beginning of this school year. He is on Concerta 56mg and seems to do pretty well in school on this dose MOST of the time and if we forget to give him his medicine he has a really bad day at school and gets notes sent home. But, at home he is not the same person on the Concerta he seems very unhappy, never smiles and just seems to be in a bad mood in general. This is worrying me to death b/c i feel like I've lost my little boy. I usually don't give it to him on non-school days and it is almost impossible to be around him b/c of the nonstop talking and weird questions and his wild erratic behavior and he loves to make loud noises with his mouth. We tried taking the dose down but he didn't do well in school and his grades started dropping. If it was just a matter of behavior I might just take him off of it all together but he doesn't learn nearly as well and falls behind when not on the meds. Also, after doing some research I think he may have tourettes but the dr. says we should just watch it b/c if he sends me to a psychiatrist he'll most likely get overmedicated, which I really don't want. I've thought that maybe I should homeschool him, which he desperately wants for some reason, but worry that I wouldn't be able to do a good job doing it without the meds, not to mention he might drive me insane without the meds as well. I've searched the internet and can't find much to do with what I'm dealing with specifically so any advice or knowledge on any of this would be greatly appreciated. Thanks so much.